Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 19, 2024, 2:38 PM EDT for 29 counties in Georgia. It took effect at Mar 20, 2024, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2024, 2:38 PM EDT (18:38 UTC)
- In effect from
- Mar 20, 2024, 4:00 AM EDT
- Expired
- Mar 20, 2024, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 29 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Douglas County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Marion County, GA, Meriwether County, GA, Murray County, GA, Muscogee County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Troup County, GA, Walker County, GA, Webster County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
037 WWUS72 KFFC 191838 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 238 PM EDT Tue Mar 19 2024 GAZ001>005-011>013-019>021-030>032-041>043-052-053-066-067-078- 089>092-102>104-200245- /O.NEW.KFFC.FR.Y.0002.240320T0800Z-240320T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Heard-Coweta-Troup-Meriwether-Harris-Muscogee-Chattahoochee- Marion-Schley-Stewart-Webster-Sumter- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, Douglasville, Newnan, Columbus, Lumpkin, and Americus 238 PM EDT Tue Mar 19 2024 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures of 33 to 36 will result in frost formation. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 4 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
178 WWUS72 KFFC 200530 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 130 AM EDT Wed Mar 20 2024 GAZ001>005-011>013-019>021-030>032-041>043-052-053-066-067-078- 089>092-102>104-201300- /O.CON.KFFC.FR.Y.0002.240320T0800Z-240320T1300Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Pickens- Floyd-Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Heard-Coweta-Troup-Meriwether-Harris-Muscogee-Chattahoochee- Marion-Schley-Stewart-Webster-Sumter- Including the cities of Calhoun, Rome, Cartersville, Marietta, Carrollton, Douglasville, Newnan, Columbus, Lumpkin, and Americus 130 AM EDT Wed Mar 20 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures of 33 to 36 will result in frost formation. * WHERE...Portions of north central, northwest and west central Georgia. * WHEN...From 4 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 19, 1:24 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 19, 1:24 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 124 PM EDT Tue Mar 19 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 304 AM EDT Tue Mar 19 2024 Highlights: - Freeze Warning remains in effect for much of North and Central Georgia trough 10 AM ET - High fire danger conditions this afternoon and evening due to low relative humidity Surface high pressure will continue to dominate the weather pattern through the short-term period. Breezy NW winds continue to slacken thus temperatures are a little slower to fall. However, temperatures are expected to be on the chilly side with readings in the upper 20s roughly north of I-85 and in the low 30s elsewhere. Thus a Freeze Warning remains in effect through 10 AM ET. Under clear skies, temperatures are forecast to warm into the mid 50s to low 60s by the afternoon. With a much drier airmass in place, opted to run below guidance for dewpoints similar to the previous forecast. Forecast dewpoints in the teens and low 20s (and potentially single digits across far NE GA) will result in minimum relative humidity values less than 25% this afternoon and early evening areawide. Surface winds look to be elevated just enough to continue to dry fuels. With all of this in mind opted for a Fire Danger Statement this afternoon and evening. TOnight temperatures are expected to dip back down in the 30s though at this time winds look to keep temperatures largely above freezing. Some patchy frost may be possible across far North Georgia as well. Warm and dry conditions will prevail again on Wednesday with temperatures warming back into the 70s. 07 && .LONG TERM... (Wednesday night through Monday) Issued at 304 AM EDT Tue Mar 19 2024 The extended starts off dry with temps having rebounded back to near seasonal norms by Wed Night/Thu Morning. The high pressure ridge that built into the area in the short term will still be keeping things dry, but it will be much weaker Thu morning. By Wed afternoon the ridge begins to break down as the next wave develops over the western Gulf. By 12z Thu the next wave will be moving NE out of the western gulf pushing the remnants of whats left of the high pressure ridge out of the area. Will see mainly increased clouds Thu with precipitation moving into Western GA Thu night. Will see showers and isolated thunderstorms across the area Thu night through Friday but not seeing much in the way of instability. The models are showing the main low pressure center moving across Central GA Friday night witch is a bit further north than yesterdays model runs. With this low center moving across the CWA also seeing slightly higher QPF amounts as well. Most locations across the CWA will see an inch of precipitation or less through Sat morning but some areas across east central GA could see 1 to 1.5 inches. This system clears the area by Sat afternoon with a high pressure ridge building back in and drying things out through the beginning of next week. 01 && .AVIATION... (18Z TAFS) Issued at 121 PM EDT Tue Mar 19 2024 VFR conditions (SKC-FEW AOA 20000 ft AGL and unrestricted visibility) will continue through 00Z Thursday. Winds will remain westerly at 2 to 10 kt (highest this afternoon and after 15Z Wednesday). //ATL Confidence...18Z Update... High confidence in all aspects of the KATL TAF. Albright && .PRELIMINARY POINT TEMPS/POPS... Athens 39 72 44 71 / 0 0 0 0 Atlanta 39 71 47 71 / 0 0 0 0 Blairsville 33 65 39 67 / 0 0 0 0 Cartersville 35 70 42 71 / 0 0 0 0 Columbus 38 72 47 74 / 0 0 0 0 Gainesville 41 70 45 70 / 0 0 0 0 Macon 38 73 47 74 / 0 0 0 0 Rome 35 71 42 70 / 0 0 0 0 Peachtree City 36 72 44 72 / 0 0 0 0 Vidalia 41 73 48 75 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....01 AVIATION...Albright
Hazardous weather outlook, Mar 19, 9:36 AM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 936 AM EDT Tue Mar 19 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 936 AM EDT Tue Mar 19 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... The fire danger will be high in the region today due to low relative humidity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain showers and isolated thunderstorms are expected between Friday morning and Saturday morning. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.